MAUDE Adverse Event Report: TRIA BEAUTY TRIA BEAUTY; AGE-DEFYING LASER (ADL)

TRIA BEAUTY TRIA BEAUTY; AGE-DEFYING LASER (ADL)
Model Number SRL
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 03/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) /2017 - (b)(4) customer service, reached out to customer via email to state the customer is outside of money back guarantee, and to ask that if there are any concerns with the device than they would like to hear back from the customer.(b)(6) 2017 - (b)(4), tried to reach out to the customer again.(b)(6) 2017 - (b)(4) finally heard back from the customer.(b)(4) hear of "claims of stroke related to to the device" at this time.(b)(6) 2017 - cc (customer care) sent case to clinical on 12/05/2017.(b)(6) 2017 - initial contact email sent to request phone call.(b)(6) 2017 - reply from customer stating they will ask husband tomorrow if call is possible/reply sent to customer to confirm contents of email.(b)(6) 2017 - email sent to customer to ask what time we can arrange phone call for later in day/ customer replied indicating "now"/called the customer but went straight to voicemail/ customer asked for (b)(4) number, which was sent to customer but then no call was ever received.(b)(6) 2017 - 2nd call attempt to customer in the day.Call went to voicemail.Could not leave message because voicemail box was full (b)(6) 2017 - email sent to customer with follow up questions and request for husband's medical records.(b)(6) 2017 - email sent to customer with request for phone call or email response with answers to questions from previous email.(b)(6) 2017 - call attempt to (b)(6) and left vm.(b)(6) 2017 - call attempt to (b)(6).Could not leave vm because the mailbox was full.(b)(6) 2017 - qa findings from (b)(4): "the device primarily used on level 1, our training level.Level 1 output was measured at 4.71mj, which is within our acceptable range.There were no registered faults on the device.I did not see any sign of physical damage that would lead me to believe that the device had been compromised in any way." (b)(6) 2017 - couple back and forth email exchanges with customer.Explanation of importance sent to customer to be able to get their clinical information/reply from customer with push back and also stating "no need for any follow up and complaint only for informational purposes so they can get their money back." (b)(6) 2017 - (b)(6) called (b)(6) and spoke on the phone with store manager, (b)(6).(b)(6) stated that the device was received in their store via postal service on nov.6, 2017 and that they reached out to (b)(6).At (b)(6) via email on (b)(6) to notify of the shipment they received.The device was shipped out of (b)(6) to (b)(6) in (b)(6) on nov.8.(b)(6) reached out to (b)(6) at (b)(4) to reach out to the customer on (b)(6).It was learned from this conversation that (b)(6) had no contact with the customer, and the store was not sure why the customer had decided to to return the (b)(6) product to their store.Conclusion: customer's initial report claims husband, (b)(6), used the laser (purchased from (b)(6) on (b)(6) 2016) all over his face.According to the customer, the day after use of the laser, (b)(6) 2017, the customer's husband had a stroke.The customer claimed they believed the stroke was associated with the use of the adl.Multiple call and email attempts were made from (b)(6) to the customer to obtain information, but all were unsuccessful to get further clinical information and details of use of the device from the customer.The only information provided from the customer via email was the date of use of the laser.The customer returned the device to (b)(6).(reasons for the customer returning the device to (b)(6) are unclear, except that the customer was looking to get money back for the device.) qa test findings revealed no fault in the device and the the device was primarily used on energy level 1, training level.In the most recent email from the customer, they stated that their initial complaint report was "for fyi" purposes, and there is "no need for any follow up.".
 
Event or Problem Description
The customer ((b)(6)) returned an age-defying laser (adl) device back to (b)(6) while claiming her husband, (b)(6) used the device all over his face and forehead for the first time the day ((b)(6) 2017) before the stroke, and that they believed it was associated with the use of the adl.The customer was reluctant to provide any further information about her husband's conditions and confirming "no need to follow-up".Ultimately she wanted to obtain a refund for the device, which was out of warranty and refund period.(b)(6) obliged and provided the refund, while confirming the device was functioning properly without any defect.

Brand Name
TRIA BEAUTY
Common Device Name
AGE-DEFYING LASER (ADL)
Manufacturer (Section D)
TRIA BEAUTY
7999 gateway blvvd., suite 100
newark CA 94560
MDR Report Key7156086
Report Number3005572989-2017-00001
Device Sequence Number13480621
Product Code ONG
UDI-Device IdentifierB5863426
UDI-PublicB5863426
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K130459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSRL
Device Catalogue Number3426D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/05/2017
Device Age1 YR
Event Location Home
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2017
Initial Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;